# SDR QMLA2013122113178

- Difficulty date: December 21, 2013
- Submitted: December 23, 2013
- Operation: Air carrier
- Aircraft: N238BK
- Make and model: Bolkms BK117B2
- Aircraft serial: 7238
- Aircraft time: 11,239 hours
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 781
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 2,036 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON 12/18/2013 WE WERE PERFORMING INSPECTIONS.  DURING AAIP INSPECTION AIRFRAME ZONE 12 OF TAIL ROTOR GEARBOX, BK117AMM CHAPTER 32-32 STEP 3, FOUND THE TAIL ROTOR CHIP DETECTOR HAD INSIGNIFICANT DEBRIS, BUT NO BIG CHIPS ON IT.  IAW THE BK117 AMM INSPECTED THE INSIGNIFICANT DEBRIS FOR PRESENCE OF CHIPS, NONE WERE FOUND.  WE DRAINED & FLUSHED TAIL ROTOR GEARBOX SYS.  ON 12/21/2013 PILOT INFORMED MX OF A TAIL ROTOR CHIP LIGHT INDICATION.  INSPECTED TAIL ROTOR CHIP DETECTOR & FOUND FUZZ & A COUPLE OF CHIPS IN THE CHIP DETECTOR.  CURRENT BK 117 B2 MM THE TAIL ROTOR TRANSMISSION WAS DETERMINED TO BE NOT AIRWORTHY, SENT OFF TO BE FIXED IAW REM.  AIRCRAFT GROUNDED, ORDERED ALL REQUIRED PARTS TO R & R TAIL ROTOR GEARBOX.  THE GEARBOX WAS REPLACED 12/22/2013.
